Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 97, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Dec 21, 2018, 10:41 AM CST for Crittenden County, Union County, Kentucky; Gallatin County, Hardin County, Illinois. It took effect at Dec 21, 2018, 9:00 PM CST. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2018, 10:41 AM CST (16:41 UTC)
- In effect from
- Dec 21, 2018, 9:00 PM CST
- Expired
- Jan 12, 2019, 3:30 AM CST
- In force
- 21 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gallatin County, IL, Hardin County, IL, Crittenden County, KY, Union County, KY
The river
Written for the forecast point Ohio River at Shawneetown (SHNI2). The gauge peaked at 38.33 ft at Jan 8, 2019, 3:00 AM CST.
- Action stage
- 30 ft
- Minor stage
- 33 ft
- Moderate stage
- 43 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03381700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Dec 21, 2:30 AM CST, 8 hours 11 minutes earlier.
Area forecast discussion, Dec 21, 2:30 AM CST, 8 hours 11 minutes before
Area Forecast Discussion National Weather Service Paducah KY 230 AM CST Fri Dec 21 2018 .SHORT TERM...(Today through Sunday night) Issued at 230 AM CST Fri Dec 21 2018 Widespread light rain and drizzle continues across the area especially east of the MS River. This activity will gradually move east through the morning, departing our far east SW IN, west KY counties around or shortly after 17/18z. Some partial clearing west 1/2 of the area late today, likely staying mostly cloudy to cloudy east based on H9/H8 layer average moisture progs. We have the decrease in lower clouds tonight a little slower, based on a FV3-GFS/NAM/RAP blend of 950-900mb moisture and trajectories. Dry day Saturday with weak high pressure in control. Some higher clouds from time to time. Late Sat night/Sun morning, may be some light rain across the KY Lakes area toward the KHOP area as a H5 trof moves across the area. Only slight chances given lack of decent moisture. Dry Sunday night. Used persistence and latest MOS for temps. Model preference overall was a ECMWF/FV3-GFS blend. .LONG TERM...(Monday through Thursday) Issued at 230 AM CST Fri Dec 21 2018 At the start of the period (Christmas Eve), surface high pressure will be centered over middle TN/northern Gulf coast states. This area of high pressure shifts east with time. As this occurs, low to mid level moisture will increase along with surface moisture. Sfc dewpoints will surge dramatically from Monday through Wednesday, starting out in the mid 20s 12Z Monday approaching 50 degrees in some areas by Wednesday afternoon. This moisture/temperature advection process is generating a bit of precipitation on Christmas Day. Most of the models including the GEFS are now agreeing on some light QPF during the day. The ECMWF seems to be flip flopping a bit and now indicates a dry Christmas. We will maintain some low chance PoPs for now. Meanwhile, our main weather maker that will impact the area after Christmas, will be coming ashore on Monday. A large trough will carve out over the southwestern CONUS on Tuesday and shift east with time. There are substantial differences in not only the timing of this system but also how things set up at the surface, i.e where the surface warm front sets up and where the sfc low, that eventually develops, tracks. Because of this, the chances for rain Christmas night through Wednesday night will be tricky. However, rain chances will really ramp up Thursday and Thursday night as this system arrives and finally impacts the area with a much greater chance for widespread rains. That has been fairly consistent which is why we have maintained such high PoPs with that time period. With time, models will come into better agreement on the timing before then, for the Christmas night through Wednesday night time frame. The good thing is, the chances for any wintry precipitation are very limited right now. We will start out at the beginning of the week with highs in the mid to upper 40s, climbing into the mid to upper 50s by Thursday. && .AVIATION... Issued at 230 AM CST Fri Dec 21 2018 Occasional light rain and drizzle will persist into the morning hours, then end across SW Indiana and the KY Pennyrile region by around 17/18z. MVFR to IFR cigs anticipated, transitioning to mostly MVFR from mid to late morning on. Not convinced we will clear out much from west to east until tonight. Best chance is SEMO. But east of the MS River, some model guidance keeps the lower clouds around well into tonight. Could be 03-06z or after until the clearing works into southern IL and far west KY. Gusty NW winds will continue into the afternoon, then diminish. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Dec 21, 4:34 AM CST, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 434 AM CST Fri Dec 21 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 434 AM CST Fri Dec 21 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 10:41 AM CST | River Flood Warning | PAH | Henderson, Union | 20 days |
Nearby
River Flood Warnings in Kentucky, 2018River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.